Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Aug 26, 2010, 2:04 PM MDT for 4 counties in Colorado. It took effect at Aug 27, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2010, 2:04 PM MDT (20:04 UTC)
- In effect from
- Aug 27, 2010, 12:00 PM MDT
- Expired
- Aug 27, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WWUS85 KBOU 262004 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 204 PM MDT THU AUG 26 2010 COZ248>251-270815- /O.NEW.KBOU.FW.W.0008.100827T1800Z-100828T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 204 PM MDT THU AUG 26 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250 AND 251... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 248...CROOK...MERINO... STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE... LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG... OVID...SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN... HOLYOKE. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON WITH DECREASING HUMIDITY. CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. * WIND...SOUTHERLY WINDS 10-20 MPH WILL INCREASE TO 20-30 MPH DURING THE AFTERNOON. THE WINDS WILL CONTINUE DURING THE EARLY EVENING HOURS...THEN DECREASE. * HUMIDITY...HUMIDITY WILL DROP TO 10-15% DURING THE AFTERNOON. * IMPACTS...THE GUSTY WINDS AND LOW HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ LESZCYNSKI
3 follow-up statements
013 WWUS85 KBOU 270238 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 838 PM MDT THU AUG 26 2010 COZ248>251-271445- /O.CON.KBOU.FW.W.0008.100827T1800Z-100828T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 838 PM MDT THU AUG 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 248...CROOK...MERINO... STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE... LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG... OVID... SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN... HOLYOKE. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON WITH DECREASING HUMIDITY. CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. * WIND...SOUTHERLY WINDS 10-20 MPH WILL INCREASE TO 20-30 MPH DURING THE AFTERNOON. THE WINDS WILL CONTINUE DURING THE EARLY EVENING HOURS...THEN DECREASE. * HUMIDITY...HUMIDITY WILL DROP TO 10-15% DURING THE AFTERNOON. * IMPACTS...THE GUSTY WINDS AND LOW HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ RTG
288 WWUS85 KBOU 271018 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 418 AM MDT FRI AUG 27 2010 COZ248>251-272200- /O.CON.KBOU.FW.W.0008.100827T1800Z-100828T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 418 AM MDT FRI AUG 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249... 250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 248...CROOK...MERINO... STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE... LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG... OVID... SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN... HOLYOKE. * TIMING...WINDS WILL INCREASE DURING THE AFTERNOON WITH DECREASING HUMIDITY. CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. * WIND...SOUTHERLY WINDS 10-20 MPH WILL INCREASE TO 20-30 MPH DURING THE AFTERNOON. THE WINDS WILL CONTINUE DURING THE EARLY EVENING HOURS...THEN DECREASE. * HUMIDITY...HUMIDITY WILL DROP TO 10-15% DURING THE AFTERNOON. * IMPACTS...THE GUSTY WINDS AND LOW HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
851 WWUS85 KBOU 272003 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 203 PM MDT FRI AUG 27 2010 COZ248>251-280200- /O.CON.KBOU.FW.W.0008.000000T0000Z-100828T0200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 203 PM MDT FRI AUG 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248... 249... 250 AND 251... * AFFECTED AREA...FIRE WEATHER ZONE 248...CROOK...MERINO... STERLING...PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE... LAST CHANCE...OTIS...FIRE WEATHER ZONE 250...JULESBURG... OVID... SEDGWICK...FIRE WEATHER ZONE 251...AMHERST...HAXTUN... HOLYOKE. * TIMING...RED FLAG CONDITIONS WILL REMAIN IN PLACE UNTIL THIS EVENING. * WIND...SOUTHERLY WINDS OF 15 TO 25 MPH WILL GUST UP TO 30 MPH. * HUMIDITY...HUMIDITY WILL DROP TO NEAR 15 PERCENT LATE THIS AFTERNOON...AND THEN GRADUALLY IMPROVE DURING THE EVENING. * IMPACTS...THE GUSTY WINDS AND LOW HUMIDITY WILL COMBINE WITH DRY FUELS TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Aug 26, 2:54 AM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 2:54 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 254 AM MDT THU AUG 26 2010 .SHORT TERM...UPPER LEVEL RIDGE WILL REMAIN CENTERED OVER THE CENTRAL ROCKIES TODAY. JUST LIKE YESTERDAY AIRMASS WILL BE VERY WARM AND DRY. TEMPERATURES WILL INCREASE ABOUT 3-6F TODAY PUTTING MOST LOCATIONS IN THE UPPER 80S TO MID 90S. MODELS SHOWING LITTLE TO NO CAPE OVER THE HIGHER TERRAIN TODAY...PLUS MOISTURE IS EVEN A LITTLE LESS THAN YESTERDAY. DID NOT HAVE ANY SHOWERS OR THUNDERSTORMS OVER THE FORECAST AREA YESTERDAY. SINCE MOISTURE AND INSTABILITY DECREASES TODAY...WILL NOT HAVE ANY POPS IN THE FORECAST THROUGH TONIGHT. DO EXPECT SOME FLAT CUMULUS CLOUDS OVER THE HIGHER TERRAIN AND THAT WILL BE IT FOR CLOUDS. THE RIDGE WILL BEGIN TO SHIFT EAST TONIGHT AS AN UPPER LEVEL TROUGH MOVES OVER THE PACIFIC NORTHWEST. NORMAL DIURNAL WINDS AND CLEAR SKIES WILL PREVAIL TONIGHT AS THE RIDGE WILL CONTINUE TO DOMINATE THE WEATHER. .LONG TERM...AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE WRN US FM FRI INTO SAT WITH SWLY FLOW ALOFT AS AN UPPER LEVEL RIDGE FORMS OVER THE ERN US. SOME SUBTROPICAL MOISTURE WILL ADVECT IN FM THE SWRN US ESPECIALLY BY SAT. APPEARS THERE WILL BE ENOUGH MOISTURE AROUND FOR SOME ISOLD TO WDLY SCT HIGH BASED TSTMS IN THE MTNS LATE FRI AFTN/EVENING. OVER NERN CO IT LOOKS DRY WITH HIGHS WELL ABOVE NORMAL ON FRI WITH READINGS IN THE 90S. THERE IS SOME THREAT FOR FIRE DANGER OVER THE FAR NERN PLAINS IN THE 21Z-03Z TIME FRAME BASED ON BNDRY LAYER WINDS AND HUMIDITIES. ON SAT THERE WILL BE A BETTER CHC FOR SCT TSTMS IN THE MTNS AS DEEPER SUBTROPICAL MOISTURE ADVECTS INTO THE AREA IN SW FLOW ALOFT WITH A SLIGHT CHC OF TSTMS OVER THE PLAINS. HIGHS ON SAT OVER NERN CO WILL BE A FEW DEGREES COOLER BUT STILL REMAIN ABOVE NORMAL. FOR SUN THE MAIN UPPER LEVEL TROUGH WILL STILL REMAIN TO THE WEST OF COLORADO WITH SWLY FLOW ALOFT. SUBTROPICAL MOISTURE IS FCST TO DECREASE BY LATEST GFS WHICH MAY REDUCE TSTM CHANCES IN THE MTNS IF IT DOES OCCUR. OTHERWISE WILL CONTINUE WITH A SLIGHT CHC OF TSTMS OVER THE REST OF THE AREA. HIGHS ON SUN WILL WRM BACK INTO THE LOWER TO MID 90S ACROSS NERN CO BASED ON LATE 850-700 MB TEMPS. BY MON THE MAIN UPPER LEVEL TROUGH WILL WEAKEN AND MOVE INTO THE NRN ROCKIES WITH MAINLY DRY WSW FLOW ALOFT OVER NRN CO ALONG WITH BEING ON THE SUBSIDENT SIDE OF THE JET. THUS IT LOOKS TO ME THAT ANY TSTM ACTIVITY WILL BE IN THE ISOLD TO WDLY SCT CATEGORY BASED ON CURRENT TRENDS. HIGHS ON MON ONCE AGAIN MAY REACH THE LOWER TO MID 90S ACROSS NERN CO AS 850-700 MB TEMPS ARE THE SAME AS SUN. BY TUE DRY WLY FLOW ALOFT WILL BE OVER NRN CO AS A FLAT UPPER LEVEL RIDGE DEVELOPS. A WEAK FNT WILL MOVE INTO NERN CO ON TUE AND BRING SOME COOLER AIR TO AREAS EAST OF THE MTNS WITH READINGS DROPPING BACK TO NR SEASONAL LEVELS. INITIAL LOW LEVEL MOISTURE WITH THIS FNT IS LACKING TSTM CHANCES LOOK RATHER LOW. FOR WED WEAK WSW FLOW ALOFT WILL BE OVER THE AREA WITH AN INCREASE IN LOW LEVEL MOISTURE OVER THE NERN PLAINS WHICH MAY LEAD TO A BETTER CHC OF TSTMS. IN THE MTNS IT LOOKS DRY BOTH DAYS. .AVIATION...TYPICAL SOUTH TO SOUTHWEST DRAINAGE WINDS WILL PREVAIL THROUGH 15Z AND THEN BECOME LIGHT AS THEY SHIFT TO THE EAST AFTER 18Z. UPPER LEVEL RIDGE OVER THE REGION WILL KEEP SKIES CLEAR FOR THE NEXT 24 HOURS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && MEIER/RPK
Hazardous weather outlook, Aug 26, 10:46 AM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1046 AM MDT THU AUG 26 2010 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT THU AUG 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH TONIGHT WITH WARM AND DRY CONDITIONS CONTINUING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE DANGER WILL BE ELEVATED EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH SUNDAY. THIS WILL OCCUR AS VERY WARM TEMPERATURES COMBINE WITH LOW HUMIDITY READINGS OVER THE REGION. THE FIRE DANGER THREAT WILL BE HIGHEST OVER THE EASTERN PLAINS OF COLORADO WHERE SOUTH WINDS WILL GUST TO AROUND 30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. THE CHANCE OF THUNDERSTORMS WILL ALSO BE ENTERING THE FORECAST BY THIS WEEKEND. HOWEVER...THE THREAT OF ANY SEVERE WEATHER IS QUITE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BARJENBRUCH
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.